Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Havehistory of allergic bronchopulmonary aspergillosis. Taking voriconizole. Having rashes in mouth. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1221 Questions
I have a rash, I have a history of allergic bronchopulmonary aspergillosis. I've taken voriconizole for 8 years. Recently I broke out in a whole slew af rashes that all looked mucosal to me.if been to the derm twice and they couldn't find the item. Now it has settled into one rash makes round ar shrimp shaped formations either under or on top of the skin using a clear fluid it emits or that is in my eyes to make the next one. It started with thrush when my mt mouth filled with hundreds of little white things thar looked like crescents, they where also stuck to the side of my tongue and the side of my mouth. The thrush coms and goes because of my inhalers and I am on oxygen 24/7. Now I think they are absorbing up from my nasal cavity to the bridge of my nose and a few ather places, or I couldn't explain how they get there. They become active after dark, so no one can ever see my proof, I've save everything that came off and out off me and they said no there was nothing. But they sting very badly and itch uncontrollable, plus the congested sinuses the only person I can help me doesn't believe me. My Dr says there is now nothing more she can do for me. Oh there are also hole with little white lines all over my hands and face like hangnail but not, if it comes out of a hole it usually has two or three ends two it, or looks frizzled, sometimes the are red are green or black. The half-moons come in many sizes but avg a little less than I cm and is iridescent and jellylike, I can watch it form right in front of me out pus our iridescent gel that is in my eyes. I have pulled them out of my eyes intact, but once they are no longer in contact with me the die and just look like skin. If I leave them alone they turn red then black to charcoal until they crumble away.most of them though are right below the top layer of my skin. I have really thin skin due to steroids, but in areas where I have peeled the skin pack before the skin is really thick and hard. Also if I get it wet the skin seems to thicken.
Posted Wed, 31 Jul 2013 in Skin Hair and Nails
Answered by Dr. Vaishalee Punj 2 hours later

Thanks for posting your query on XXXXXXX

I am really sorry to know what you are going through. I will try to make some sense of your symptoms and the organism you are harboring. The organism can either be a fungal or parasitic infection. In my opinion it is not a parasitic infection but it is a fungal infection of a resistant type. Still I will advise you to take albendazole tablet 400 mg one daily for three days to rule it out. Consult your doctor for a prescription for it. Whatever it is, it is resistant to the voriconazole (anti-fungal) tablets you have been taking all along.

It is time to boost your immunity so that your body is able to fight the stupid and resistant organisms that start growing. You also have to understand one concept that these infestations happen when there is a source of infection. Taking medications especially long-term tends to lower a person's immunity and gives these organisms a chance to thrive. Steroids are known to lower immunity if given long-term. Voriconazole may have played a role by altering the flora of your body and resulting in development of resistant forms. Being on Oxygen may have given it a chance to build up in the nose.

In the meanwhile I will advise the following for you:

1. Get detailed blood tests done to rule out causes for yeast infection like diabetes and other conditions that can also decrease immunity.

2. Take hygienic food and pure drinking water. Reverse osmosis technique produces pure water. Include it in your diet and bathing purposes at all times. It will help you fight the stomach infections. It will also help you fight these infections inside-out. It will help keep your skin clean.

3. Take more of fruits and vegetables to increase immunity. Take nutritious diet.

4. Once your condition improves with the above given advice, try to take care of the risk factors I mentioned in the above paragraph. The risk factors are long-term steroids, voriconazole and oxygen.

5. You already know the doctors answers that there are no other medicines available to treat the condition. Thus I will also like to introduce you to techniques that reduce stress and improve the sense of well-being in a person.

What are the types of relaxation techniques?

There are three major types of relaxation techniques:

Autogenic training: This technique uses both visual imagery and body awareness to move a person into a deep state of relaxation. The person imagines a peaceful place and then focuses on different physical sensations, moving from the feet to the head. For example, one might focus on warmth and heaviness in the limbs, easy, natural breathing, or a calm heartbeat.

Breathing techniques like XXXXXXX XXXXXXX

Progressive muscle relaxation: This technique involves slowly tensing and then releasing each muscle group individually, starting with the muscles in the toes and finishing with those in the head.

Meditation: The two most popular forms of meditation in the U.S. include Transcendental Meditation (students repeat a mantra -- a single word or phrase) and mindfulness meditation (students focus their attention on their thoughts and sensations).

You also need to exercise at least 20 min a day. The exercise can include walk, yoga, gym, cycling, swimming, etc.

Let me know if I can assist you further.

Dr Vaishalee

Above answer was peer-reviewed by
Follow-up: Havehistory of allergic bronchopulmonary aspergillosis. Taking voriconizole. Having rashes in mouth. Remedy? 3 hours later
Can I know what you think this organism might be called? My Dr is going to want to know before she issues any prescription. I thank you for you help, I am aware and use many of the stress relief exercises that you mentioned, they can be a great help! Thank you!
Answered by Dr. Vaishalee Punj 1 hour later
Hi again,

From your description it is a fungal sinusitis. In your case it may be a resistant form of aspergillosis. As it is resistant, I think other anti-fungals may not work for it. I think getting off oxygen once in a while may help. Take your physician's advice on how to reduce it by altering the medications you already take. Also check with her if surgical debridement may be of help to you.

The organisms can be many. The best way to find the organism is to blow the nose and get the mucous examined by a microbiologist under microscope. Another way to diagnose is to get a CT-San of the face and sinuses done.

For your information, I am listing some of them below:

Most commonly, Curvularia lunata,Aspergillus fumigatus and Bipolaris and Drechslera species cause allergic fungal sinusitis.

A fumigatus and dematiaceous fungi most commonly cause sinus mycetoma.

Saprophytic fungi of the order Mucorales, including Rhizopus, Rhizomucor, Absidia, Mucor, Cunninghamella, Mortierella, Saksenaea and Apophysomyces species cause acute invasive fungal sinusitis.

Aspergillus fumigatus is the only fungus associated with chronic invasive fungal sinusitis.

Aspergillus flavus exclusively has been associated with granulomatous invasive fungal sinusitis.

From my experience it seems to be the one that commonly grows in stagnated water and usually it does not cause medical conditions unless the immunity is really low. I usually found people suffering from it when they were drinking stagnated water or tap water.


Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor